MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Catalog Number PRD-05571
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a customer reported to hologic that they received discrepant results for two sample ids (sids) (b)(6) while using the aptima combo 2 assay master lot 917189.On (b)(6) 2025, customer originally ran sid (b)(6) on the panther plus instrument sn (b)(6) on worklist (wl) (b)(4), which resulted in ct positive and gc positive.The same sample was later rerun on the panther plus instrument sn (b)(6) on (b)(6) 2025, on wl (b)(4) and resulted ct negative and gc negative.Likewise, on (b)(6) 2025, customer originally ran sid (b)(6) on wl (b)(4), which produced a dual ct/gc positive result.The same sample was rerun on the panther plus instrument sn (b)(6) on (b)(6) 2025, on wl (b)(4) and produced a dual ct/gc negative result.Per customer lab policy, the sample is retested if there is a dual ct/gc positive result.Customer confirmed the dual ct/gc negative result was reported out.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.
 
Additional Manufacturer Narrative
Hologic technical support reviewed all customer worklists and noted no indications of hardware, reagent preparation, or contamination issues.Hologic performed a risk assessment and noted no product impact.Hologic has not been informed of any adverse patient outcomes related to this issue.
 
Event or Problem Description
Follow-up report.See section h11.
 
Additional Manufacturer Narrative
The event description in the initial report contained an error in the listing of the two affected sample ids (sids) within the first sentence only.The corrected event description is as follows: on july 7, 2025, a customer reported to hologic that they received discrepant results for two sample ids (sids) (b)(6) while using the aptima combo 2 assay master lot 917189.On (b)(6) 2025, customer originally ran sid (b)(6) on the panther plus instrument sn (b)(6) on worklist (wl) 003382-20250602-05, which resulted in ct positive and gc positive.The same sample was later rerun on the panther plus instrument sn (b)(6) on (b)(6) 2025, on wl 010208-20250604-12 and resulted ct negative and gc negative.Likewise, on (b)(6) 2025, customer originally ran sid (b)(6) on wl 003382-20250603-03, which produced a dual ct/gc positive result.The same sample was rerun on the panther plus instrument sn (b)(6) on (b)(6) 2025, on wl 002484-20250605-20 and produced a dual ct/gc negative result.Per customer lab policy, the sample is retested if there is a dual ct/gc positive result.Customer confirmed the dual ct/gc negative result was reported out.Hologic has not been informed of any patient treatment or any adverse patient outcomes related to this event.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
grace nareau
10210 genetic center drive
san diego, CA 92121
8584108040
MDR Report Key22579957
Report Number2024800-2025-00046
Device Sequence Number20829586
Product Code LSL
UDI-Device Identifier15420045505711
UDI-Public15420045505711
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberPRD-05571
Device Lot Number917189
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown